Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 49, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 9, 2015, 9:47 PM CDT for 4 counties in Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2015, 9:47 PM CDT (02:47 UTC)
- Expired
- Apr 9, 2015, 10:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bollinger County, MO, Cape Girardeau County, MO, Scott County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 88 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 6:48 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 2.8 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 928 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
517
WUUS53 KPAH 100247
SVRPAH
MOC017-031-201-207-100330-
/O.NEW.KPAH.SV.W.0049.150410T0247Z-150410T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
947 PM CDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CAPE GIRARDEAU COUNTY IN SOUTHEASTERN MISSOURI...
NORTHWESTERN SCOTT COUNTY IN SOUTHEASTERN MISSOURI...
SOUTHEASTERN BOLLINGER COUNTY IN SOUTHEASTERN MISSOURI...
NORTHEASTERN STODDARD COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 1030 PM CDT
* AT 946 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LEOPOLD TO 8 MILES WEST OF ADVANCE...MOVING
EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CAPE GIRARDEAU...SCOTT CITY...CHAFFEE...ADVANCE...ORAN...BELL
CITY...DELTA...DUTCHTOWN...LEOPOLD...VANDUSER...WHITEWATER AND
ALLENVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHEASTERN
MISSOURI.
LAT...LON 3726 8953 3697 8970 3700 9012 3727 8992
TIME...MOT...LOC 0246Z 219DEG 31KT 3728 8984 3707 9006
HAIL...1.00IN
WIND...60MPH
$$
JP2 follow-up statements
601
WWUS53 KPAH 100259
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
959 PM CDT THU APR 9 2015
MOC017-100308-
/O.CAN.KPAH.SV.W.0049.000000T0000Z-150410T0330Z/
BOLLINGER MO-
959 PM CDT THU APR 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOLLINGER COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHEASTERN
MISSOURI.
LAT...LON 3699 8996 3713 8987 3714 8987 3727 8978
3726 8953 3697 8970
TIME...MOT...LOC 0258Z 219DEG 31KT 3735 8977 3714 8999
$$
MOC031-201-207-100330-
/O.CON.KPAH.SV.W.0049.000000T0000Z-150410T0330Z/
CAPE GIRARDEAU MO-SCOTT MO-STODDARD MO-
959 PM CDT THU APR 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHWESTERN CAPE GIRARDEAU...NORTHWESTERN SCOTT AND NORTHEASTERN
STODDARD COUNTIES...
AT 958 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BURFORDVILLE TO NEAR ADVANCE...MOVING EAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CAPE GIRARDEAU...SCOTT CITY...CHAFFEE...ORAN...BELL CITY...DELTA...
DUTCHTOWN...VANDUSER...WHITEWATER AND ALLENVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHEASTERN
MISSOURI.
LAT...LON 3699 8996 3713 8987 3714 8987 3727 8978
3726 8953 3697 8970
TIME...MOT...LOC 0258Z 219DEG 31KT 3735 8977 3714 8999
HAIL...1.00IN
WIND...60MPH
$$
JP387
WWUS53 KPAH 100310
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1010 PM CDT THU APR 9 2015
MOC031-201-207-100330-
/O.CON.KPAH.SV.W.0049.000000T0000Z-150410T0330Z/
CAPE GIRARDEAU MO-SCOTT MO-STODDARD MO-
1010 PM CDT THU APR 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN CAPE GIRARDEAU...NORTHWESTERN SCOTT AND NORTHEASTERN
STODDARD COUNTIES...
AT 1010 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR JACKSON TO NEAR LEOPOLD...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CAPE GIRARDEAU...SCOTT CITY...CHAFFEE...ORAN AND VANDUSER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHEASTERN
MISSOURI.
LAT...LON 3698 8980 3711 8970 3717 8966 3726 8961
3726 8953 3697 8970
TIME...MOT...LOC 0310Z 219DEG 31KT 3742 8970 3721 8992
HAIL...1.00IN
WIND...60MPH
$$
JPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 8:50 PM CDT, 57 minutes earlier.
Area forecast discussion, Apr 9, 8:50 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
850 PM CDT THU APR 9 2015
.UPDATE...
ISSUED AT 850 PM CDT THU APR 9 2015
LATEST IR SATELLITE IMAGERY INDICATES CLOUD TOPS ARE CONTINUING TO
COOL...SUGGESTING AN OVERALL INCREASE IN CONVECTIVE ACTIVITY. THE
ACTIVITY HAS BEEN RATHER DISORGANIZED ON RADAR UP TO THIS POINT.
HOWEVER...THE TREND HAS BEEN FOR ORGANIZATION OF A LINEAR SQUALL
LINE RIGHT ALONG THE COLD FRONT. THE LATEST HRRR INDICATES THE
CONVECTIVE LINE WILL BE ORIENTED ROUGHLY ALONG A KEVV/KPAH LINE
AROUND 06Z. INSTABILITY HAS BEEN SLOW TO WANE DUE TO A STRONG WARM
MOIST SOUTHERLY FLOW. THE KPAH RADAR VAD WIND PROFILE SHOWS 50 KNOT
WINDS AT 925 MB. THIS SHOULD SUSTAIN CONVECTION THROUGH AT LEAST
06Z. AFTER 06Z...RAP GUIDANCE INDICATES 850 MB WINDS WILL VEER
WESTERLY AND POTENTIALLY REDUCE STORM INFLOW. EXPECT A DECREASE IN
ACTIVITY AFTER 06Z. THE MAIN HAZARDS CONTINUE TO BE ISOLATED LARGE
HAIL IN THE STRONGER CORES...AND DAMAGING WINDS ARE LIKELY IN ANY
BOWING LINE SEGMENTS. A TORNADO OR TWO IS POSSIBLE AS
WELL...ESPECIALLY PRIOR TO THE VEERING OF LOW LEVEL WINDS.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 258 PM CDT THU APR 9 2015
A CAP JUST ABOVE THE LCL SHOULD CONTINUE TO LIMIT THE COVERAGE OF
DEEP MOIST CONVECTION ACROSS THE PAH FORECAST AREA THIS AFTERNOON.
THERE HAVE BEEN RADAR RETURNS...BUT LITTLE IF ANY MEASURABLE PCPN.
THE TROP CONTINUES TO HAVE PRECIPITABLE WATER VALUES NEAR THE 99TH
PERCENTILE FOR THIS TIME OF YEAR. DISCRETE ROBUST CONVECTION
CANNOT BE RULED OUT THIS AFTERNOON.
THE LACK OF A WELL-DEFINED TRIGGER SHOULD VANISH WITH THE ARRIVAL
OF A POTENT MID LEVEL SHRTWV AND SFC COLD FRONT THIS EVENING...AS
A TIGHT SFC LOW ROCKETS NEWD TOWARD THE GREAT LAKES. MODEST LOW
LEVEL INSTABILITY...AT LEAST IN THE EVENING...WILL COMBINE WITH
0-3KM BULK WIND SHEAR IN EXCESS OF 40 KTS FOR THE GENERATION OF
SEVERE TSTMS THIS EVENING...PROBABLY IN A SOLID OR BROKEN SQUALL
LINE. FORECASTED MID LEVEL LAPSE RATES ARE NOT OFF THE
CHARTS...BUT SHOULD NOT LIMIT DEVELOPMENT MUCH. HELICITY VALUES
SUGGEST THAT A TORNADO OR TWO MIGHT OCCUR.
ATTM...UP TO AN INCH OF RAINFALL IS FORECAST ACROSS THE REGION
BEFORE THE EVENT ENDS BY 12Z FRI. THOUGH WE HAVE NOT RECEIVED ANY
HEAVY RAIN TODAY...FOR CONSISTENCY'S SAKE...WE WILL LEAVE THE
FLOOD WATCH FOR NRN PARTS OF THE AREA IN PLACE THROUGH THE
EVENING TO ACCOUNT FOR POTENTIAL CONVECTIVE HEAVY RAINFALL.
THE CURRENT AIRMASS WILL BE REPLACED BY A COOLER DRIER ONE OF
PACIFIC ORIGIN FOR FRI AND THE FIRST HALF OF THE WEEKEND. THE
COOLEST TEMPS SHOULD BE SAT MORNING...BUT NO LOWER THAN ABOUT 40.
.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 258 PM CDT THU APR 9 2015
MEDIUM CONFIDENCE IN THE EXTENDED.
GOOD AGREEMENT EARLY ON IN THE EXTENDED WITH HIGH PRESSURE SLIPPING
OFF TO THE EAST AND SOUTHERLY WARM AIR ADVECTION OVER THE HEARTLAND.
CANNOT RULE OUT AN ISOLATED SHOWER OR STORM SUNDAY BUT MOST AREAS
WILL REMAIN DRY WITH BEST CHANCE OF ANY RAIN WILL BE MAINLY WEST OF
THE MISSISSIPPI RIVER. A COLD FRONT APPROACHES SUNDAY NIGHT AND
STALLS OVER THE AREA MONDAY INTO TUESDAY. THUS WILL KEEP A CHANCE IN
FROM SUNDAY NIGHT THROUGH TUESDAY. WEDNESDAY THE FRONT WILL LIFT
BACK TO THE NORTH KEEPING A CHANCE OF THUNDERSTORMS OVER THE AREA.
BY THURSDAY WE ARE WARM SECTORED VERY WELL MUCH LIKE THIS MORNING.
SO WE COULD SEE SOME ISOLATED SHOWERS OR CLAP OF THUNDER THURSDAY
BUT COVERAGE SHOULD BE SLIM. OF COURSE THE FINAL CALL WILL COME
AFTER THE EXTENDED INIT IS RUN AND WHAT COLLABORATION YIELDS.
TEMPERATURES WILL START OUT BELOW NORMAL SUNDAY THEN RISE TO AROUND
10 DEGREES ABOVE NORMAL FOR NEXT WEEK.
&&
.AVIATION...
ISSUED AT 850 PM CDT THU APR 9 2015
THERE WILL CONTINUE TO BE A ROBUST SRLY/SWRLY SFC WIND AHEAD OF A
VIGOROUS COLD FRONT THAT IS FORECAST TO SWEEP ACROSS THE REGION
AROUND MIDNIGHT. VFR CONDITIONS WILL PREVAIL FOR THE VAST MAJORITY
OF THIS TAF PERIOD OUTSIDE OF CONVECTIVE ACTIVITY. INTERMITTENT MVFR
CIGS ARE PROBABLE THIS EVENING WITH THE CONVECTION...WITH SEVERE
WEATHER POSSIBLE JUST AHEAD OF THE COLD FRONT. WEST WINDS AND VFR
CONDITIONS WILL PREVAIL BEHIND THE FRONT. THE WINDS MAY BE GUSTY IN
STORMS AS WELL AS IMMEDIATELY BEHIND THE COLD FRONT.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR ILZ075>078-080>087-
091.
MO...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR MOZ076.
IN...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR INZ081-082-085>088.
KY...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR KYZ010-014>016-
018>021.
&&
UPDATE...MY
SHORT TERM...DB
LONG TERM...KH
AVIATION...MYHazardous weather outlook, Apr 9, 7:42 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 742 PM CDT THU APR 9 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-110045- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 742 PM CDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 1 AM. NUMEROUS THUNDERSTORMS WILL MOVE EAST ACROSS OUR REGION TONIGHT. THE MAIN HAZARDS WILL BE ISOLATED DAMAGING WINDS AND LARGE HAIL. A FEW TORNADOES ARE ALSO POSSIBLE. THUNDERSTORMS WILL END AFTER MIDNIGHT AS A COLD FRONT SWEEPS EAST OF OUR AREA. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 1 AM FOR AREAS ALONG AND NORTH OF A LINE FROM PERRYVILLE MISSOURI...THROUGH MARION AND HARRISBURG ILLINOIS...TO MADISONVILLE KENTUCKY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS RETURNS EARLY NEXT WEEK. AT THIS TIME...HEAVY RAINFALL AND FREQUENT LIGHTNING ARE THE PRIMARY CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED TONIGHT. YORK
In the hours before
Local storm report, Apr 9, 9:27 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
927 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL MARBLE HILL 37.30N 89.98W
04/09/2015 M0.75 INCH BOLLINGER MO EMERGENCY MNGR
DIME SIZE HAIL REPORTED THROUHOUT THE COUNTY.
&&
SMITTYLocal storm report, Apr 9, 9:28 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
928 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL PINCKNEYVILLE 38.08N 89.38W
04/09/2015 M1.00 INCH PERRY IL PUBLIC
QUARTER SIZE HAIL REPORTED.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:20 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 25 min |
| Apr 9, 8:31 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 29 min |
| Apr 9, 8:36 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry | 24 min |
| Apr 9, 8:44 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau | 31 min |
| Apr 9, 8:49 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 26 min |
| Apr 9, 8:55 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 35 min |
| Apr 9, 9:11 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry, Wayne | 49 min |
| Apr 9, 9:16 PM CDT | Tornado Warning | PAH | Cape Girardeau, Perry | 29 min |
| Apr 9, 10:09 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, Scott | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.